Texas, 2004

Heavy Rain in Texas, August 21, 2004

August 21, 2004 · NWS FWD · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 21, 9:05 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 21, 9:05 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 AM CDT SAT AUG 21 2004

.DISCUSSION...
THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO FORM IN THE VICINITY OF A
STALLED BOUNDARY ACROSS THE SOUTHERN ZONES. WE EXPECT THIS ACTIVITY
TO CONTINUE THROUGH THE AFTERNOON. THEREFORE...WILL INCREASE THE
POPS IN THE SOUTHERN ZONES AND MENTION HEAVY RAIN.  WILL ALSO HAVE TO
ADJUST HIGH TEMPS IN THE SOUTH INTO THE LOWER AND MIDDLE 80S.
MAY SEE SOME ELEVATED SHOWERS AND STORMS AS FAR NORTH AS INTERSTATE
20 THIS AFTERNOON SO WILL BUMP POPS UP A BIT JUST SOUTH OF THE
METROPLEX.

SOME DESTABILIZATION SHOULD OCCUR THIS EVENING AS ANOTHER SHORT WAVE
APPROACHES FROM FAR WEST TEXAS AND EASTERN NEW MEXICO. HAVE DECIDED
TO LEAVE CHANCE TO LIKELY POPS DURING THE EVENING HOURS IN THE
SOUTH.  WILL LOOK AT THE POSSIBILITY OF ANOTHER FLASH FLOOD WATCH IN
THE SOUTH FOR THE AFTERNOON PACKAGE BASED ON WHAT OCCURS THIS
AFTERNOON.

&&

.AVIATION DISCUSSION...
BASE REFLECTIVITY DATA FORM KFWS 88D NOW SHOWING GREATEST
CONCENTRATION OF TRW FROM KFWS...SEWD TO KJWY/KTYR. ALTHOUGH CURRENT
SFC OBS INDICATE VERY WEAK FLOW/CONVERGENCE ACROSS THIS AREA...THE
ACTIVITY APPEARS TO BE DEVELOPING INVOF WEAK LOW-LEVEL THERMAL
BNDRY. SHORT TERM GUIDANCE FROM LATEST RUC/MESOETA PROGS AXIS OF
PRECIPITATION TO SHIFT SWD...ALONG WITH DIFFUSE BOUNDARY THROUGHOUT
THE DAY. ALTHOUGH ADDITIONAL ISOLD/SCT TRW MAY OCCUR LATER THIS
AFTERNOON/EVENING WITH APPROACH OF MID-LEVEL VORT MAX AND NWD RETURN
OF LOW-LEVEL BNDRY...CONFIDENCE IS NOT HIGH ENOUGH TO PLACE IN A TAF
ATTM. CIGS EXPECTED TO REMAIN BKN BUT VFR FOR MAJORITY OF THE
FORECAST PERIOD...WITH SOME SCT DECKS POSSIBLE LATE THIS AFTERNOON.
CLOUD BASES SHOULD BE 4-6 KFT...BUT POTENTIALLY LOWER AROUND KACT.
LIGHT AND VARIABLE SFC WINDS WILL INCREASE FROM THE SOUTH AT ALL
SITES THIS EVENING...AS LEE TROUGH DEEPENS ACROSS THE CENTRAL HIGH
PLAINS.

65/DD

&&

.DISCUSSION...
310 AM
CURRENT CONVECTION MOVING EAST OUT OF CWA...LEAVING WEAK WIND SHIFT
BOUNDARY STRETCHING ACROSS THE REGION. THIS FEATURE SHOULD BECOME
MORE DIFFUSE TODAY WITH WINDS RETURNING TO THE SOUTH ACROSS ALL OF
NORTH TEXAS BY TONIGHT. DEWPOINTS WILL REBOUND NICELY AS THIS
OCCURS...KEEPING MINS UP AT NIGHT.

THE BOUNDARY WILL ALSO HELP IN CONVECTION DEVELOPING TODAY...MAINLY
IN SOUTHERN SECTIONS. WITH HEAVY RAINS MOVING OUT OF THE AREA AND
THE PROSPECT FOR MORE HEAVY RAINS DIMINISHED...WE WILL DROP THE
FLOOD WATCH.  RIPPLES IN ZONAL FLOW WILL KEEP A CHANCE FOR PRECIP
INTO MONDAY WHEN FLOW BACKS TO THE SOUTHWEST AND GIVES THE SOUTHERN
SECTIONS A CHANCE FOR RAIN MIDWEEK...SHIFTING TO THE REMAINDER OF
THE CWA AS TROF DEEPENS OVER THE SOUTHWEST. OVERALL...A MILD BUT WET
PATTERN WILL CONTINUE OVER NORTH TEXAS...NOT QUITE NORMAL FOR LATE
AUGUST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   90  72  92  74 /  20  20  20  20
WACO, TX               91  73  94  75 /  40  20  20  20
PARIS, TX              85  70  90  70 /  20  20  20  20
DENTON, TX             85  70  91  71 /  20  20  20  20
MCKINNEY, TX           85  71  91  71 /  20  20  20  20
DALLAS, TX             89  73  92  74 /  20  20  20  20
TERRELL, TX            88  72  91  73 /  20  20  20  20
CORSICANA, TX          89  73  93  74 /  40  20  20  20
TEMPLE, TX             92  74  94  75 /  40  20  20  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE

&&

42
Hazardous weather outlook, Aug 21, 3:47 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
447 AM CDT SAT AUG 21 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100-
ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX-
CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX-
ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX-
HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX-
KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX-
MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX-
RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX-
TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX-
447 AM CDT SAT AUG 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND TONIGHT...WITH THE GREATEST PROBABILITY OF OCCURRENCE ALONG AND
SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO AND ATHENS. CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE
PRIMARY THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON
SUNDAY...WITH THE STORMS EXPECTED TO LINGER INTO MONDAY ACROSS THE
EASTERN HALF OF NORTH TEXAS. SLIGHT CHANCES FOR THUNDERSTORMS WILL
REAPPEAR IN THE SOUTHEAST ON TUESDAY AFTERNOON...AND SPREAD ACROSS
THE ENTIRE AREA BY WEDNESDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

65/DD

In the hours before

Special weather statement, Aug 21, 7:54 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 AM CDT SAT AUG 21 2004

TXZ158-211500-

BELL-
854 AM CDT SAT AUG 21 2004

...SIGNIFICANT WEATHER UPDATE...

AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SALADO...OR 6 MILES
SOUTHEAST OF HARKER HEIGHTS...MOVING NORTHEAST AT 5 MPH.

HARKER HEIGHTS...NOLANVILLE AND SALADO ARE IN THE PATH OF THIS STORM.

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH ARE
LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Bell

When
August 21, 10:50 AM CST
Where
Bell County, 8 mi S of Killeen
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Some trees were uprooted, probably due to heavy rain. 6.50 inches of rain fell 0.2 miles north of Youngsport.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419093.